For the past 10 years, I've experienced worsening symptoms immediately after meals: rapid, strong palpitations (recorded on Holter and said to be fast, i.e, 90-100 BPM but benign); fatigue; and sometimes diarriah.
I'm thin, and have become much thinner of late. I've slowly given up foods associated with the symptoms, including wine, desserts, and high-carbs. I avoid restaurant food and frankly am at the point where I hate to eat! I weigh 109 pounds, (female, 5'6).
I do have cardiomyopathy without LV failure and take several medications to prevent CHF, including lisinopril, eplerenone, ranexa. I've also had a biopsy to confirm microscopic colitis.
My bloodwork is normal for diabetes and endocrine disorders.
What could be causing the symptoms and what should my next steps be?
Not aware of specific GI diseases that can lead to a rapid heart rate. Thus, at this time I'll focus on cardiac causes.
With the diagnosis of cardiomyopathy, I assume an echocardiogram has already been done. I would consider a stress test to see if the palpitations can be replicated in a controlled setting, as well as an event monitor to exclude arrhythmias.
A referral to a cardiologist should be considered to discuss these testing options. If an irregular heart beat is found, an electrophysiology referral can be considered.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Kevin Pho, M.D.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.